CSN Login
Members Online: 5

radiation side affect

pem
Posts: 61
Joined: Mar 2013

hello again all...there something i want to ask and its kind of embarassing but here it goes. from the radiation treatment i have a really sticky gross yellw discharge coming out of my lady parts.  thats one thing thats weird but if i dont put any cream between both vulva sides it actually binds  together like crazy glue and i have to tear it open so i can urinate or get more cream on.  it bleeds when i have to seperate the sides.  my behind is the same way..  cant leave it without cream for 1 minute.  will this go away or heal if i cant let it dry naturally.  help!!   pem

eihtak
Posts: 867
Joined: Oct 2011

Radiation does all kinds of crazy things. Some side effects are external, some internal, and probably some emotional too. There are various creams out there, what works for one may not for another. Aquaphor is what I used for a while because it helped relieve the pain from burns. Also a spray called Dermoplast. I didn't have much of the "sticking together" as you describe, but it is VERY common. I did have a more internal stenosis. After a few months I started using a dilator to keep the vaginal area open. Many docs fail to mention this, I don't know why, but it does seem to be improving in some areas. You can get a set from your doc or order on line too. I ordered mine from "Vaginismus" and just used during my daily shower, still do most days. I know this all sounds unreal, and scary, but it DOES get better. The discharge thing I had also and wore a pad 24/7, still do that too, but probably wouln't really need to. I have an ostomy and some discharge is now due to that.....my body marches to the beat of a different drummer now, but I'm learning to march along!

pem
Posts: 61
Joined: Mar 2013

thanks for responding to my question.. i didnt think i would get any due to the nature of the question.  i think i will try using the aquaphor cream also since it seems to be a common one used on this site. my oncologist plans on giving me the dialator on my first follow up which i think is in 3 weeks.  what im finding hard to digest is i may have to use that forever?  god bless you   pem

eihtak
Posts: 867
Joined: Oct 2011

Happy to help, keep in mind no question is off limits. This is a safe, respectful group of people and I have never felt uncomfortable or judged for asking anything myself. It is sometimes easier to get info from others who have been in the same situation, than our doctors, who though hopefully great at what they do, have not "been living the dream" as we do.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network